Alert archive / Texas / Extreme Wind Warnings in 2017

Extreme Wind Warning 2, NWS Corpus Christi, TX

August 25, 20174 counties in Texas

NWS Corpus Christi, TX issued this extreme wind warning at Aug 25, 2017, 8:47 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2017, 8:47 PM CDT (01:47 UTC)
Expired
Aug 25, 2017, 11:45 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 55 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

194 
WFUS54 KCRP 260147
EWWCRP
TXC007-057-391-409-260445-
/O.NEW.KCRP.EW.W.0002.170826T0147Z-170826T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Corpus Christi TX
847 PM CDT FRI AUG 25 2017

The National Weather Service in Corpus Christi has issued a

* Extreme Wind Warning for...
  Southwestern Calhoun County in south Texas...
  Aransas County in south central Texas...
  Eastern San Patricio County in south central Texas...
  Central Refugio County in south central Texas...

* Until 1145 PM CDT

* At 846 PM CDT, National Weather Service Doppler radar indicated 
  extreme winds, associated with the eyewall of Hurricane Harvey, 
  were moving onshore near Bayside, or 8 miles northwest of Rockport.
  the hurricane eyewall was drifting northwest. This is an extremely 
  dangerous and life-threatening situation!

* Locations impacted include... 
  Rockport, Port Aransas, Lamar, Ingleside, Aransas Pass, Gregory,
  Ingleside On The Bay, Bayside, Palm Harbor, Key Allegro, Copano
  Village, Holiday Beach, Aransas National Wildlife Refuge, Fulton
  and Austwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!

The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.

&&

A tornado watch remains in effect until 200 AM CDT for south central
and south Texas.

LAT...LON 2823 9653 2807 9680 2786 9699 2769 9712
      2772 9714 2784 9705 2783 9710 2783 9707
      2782 9707 2780 9710 2774 9714 2773 9717
      2784 9728 2816 9730 2836 9712 2841 9683
      2833 9661
TIME...MOT...LOC 0146Z 180DEG 0KT 2812 9714 

$$

CLR

What forecasters said that day

The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this extreme wind warning went out at Aug 25, 6:57 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 25, 6:57 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
657 PM CDT Fri Aug 25 2017

.DISCUSSION...

Update for 0Z Aviation

&&

.AVIATION...

Hurricane Harvey has been strengthening throughout the day as the
system nears the Middle Texas Coast. Harvey is now a Category 4
storm with landfall expected to occur shortly. With KALI, KCRP,
and KVCT out of service at this time, the TAFs were written to
show a generally worsening trend overnight and into Saturday
morning. At KLRD, VFR conditions prevail at the start of the
period. Added a TEMPO at 3Z as the outerbands of Harvey will
gradually spread across South Texas. MVFR condition prevail for
the remainder of the period.

Due to KALI, KCRP, and KVCT being non-operational, amendments will
only be made for KLRD.

&&

.PREVIOUS DISCUSSION... /Issued 432 PM CDT Fri Aug 25 2017/

DISCUSSION...

Harvey continues to affect the Coastal Bend, with several wind
reports at or above 60 mph. Expect conditions to continue to
worsen as Harvey makes landfall this evening. Conditions are
unlikely to significantly improve this weekend as the storm core
meanders along the Texas coast. Medium range models differ rather
strongly on the eventual disposition of Harvey, but catastrophic
rainfall is likely to continue well into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  85  75  85  75  /  90  80  70  60  70
Victoria          76  84  75  83  74  /  90  90  80  70  70
Laredo            77  90  76  89  73  /  50  60  40  40  40
Alice             75  87  75  86  74  /  90  70  70  60  70
Rockport          78  85  77  85  77  / 100  90  80  70  70
Cotulla           76  86  74  85  73  /  50  60  60  50  40
Kingsville        76  86  76  87  75  /  90  70  70  60  70
Navy Corpus       78  87  78  86  77  /  90  80  80  60  70

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
     Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
     Nueces...Refugio...San Patricio...Victoria.

     Flash Flood Watch through Monday morning For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
     San Patricio...Victoria.

     Tropical Storm Warning For the following zones: Duval...
     McMullen.

GM...Hurricane Warning For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Bays and Waterways from
     Port Aransas to Port O'Connor...Coastal waters from Baffin
     Bay to Port Aransas out 20 NM...Coastal waters from Port
     Aransas to Matagorda Ship Channel out 20 NM...Waters from
     Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
     Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

&&

TC/95...AVIATION
Hazardous weather outlook, Aug 25, 6:09 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
609 AM CDT Fri Aug 25 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
609 AM CDT Fri Aug 25 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Numerous thunderstorms are expected today within the bands of
Hurricane Harvey. Strong wind gusts in squalls will be possible
over the coastal plains and coastal waters. Tornadoes or
waterspouts will also be possible.

Hurricane Harvey is expected to make landfall tonight along the
Middle Texas coast. Very strong winds and dangerous flooding are
anticipated along with very high storm surge.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Although Harvey will weaken, Harvey is expected to meander near
South Texas over the next couple of days, resulting in a
continuance of heavy rainfall, flash flooding and strong winds.
Harvey is forecast to begin to move away from South Texas early
next week, gradually bringing diminishing rainfall chances through
the rest of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated. Spotter safety is of highest
concern, but any information that can be relayed is appreciated.

In the hours before

Local storm report, Aug 25, 4:28 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
428 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HURRICANE        CC NAS                  27.69N 97.29W
08/25/2017                   NUECES             TX   ASOS

            WIND GUST TO 64 KNOTS AT NAS CORPUS.

&&

TJ
Local storm report, Aug 25, 5:25 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HURRICANE        2 E PORT ARANSAS        27.83N 97.05W
08/25/2017                   NUECES             TX   C-MAN STATION

            SUSTAINED WINDS 57 KNOTS WITH A PEAK GUST TO 68 KNOTS.

0500 PM     HURRICANE        5 SE CC NAS             27.63N 97.24W
08/25/2017                   NUECES             TX   C-MAN STATION

            SUSTAINED WINDS 51 KNOTS WITH A PEAK GUST TO 67 KNOTS.

0500 PM     HURRICANE        FULTON                  28.07N 97.04W
08/25/2017                   ARANSAS            TX   TRAINED SPOTTER

            ROOF BEING PEELED BACK FROM RESTARAUNT.

&&

TJ
Local storm report, Aug 25, 5:39 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HURRICANE        CORPUS CHRISTI          27.71N 97.29W
08/25/2017                   NUECES             TX   PUBLIC

            TREES DOWN THROUGHOUT THE CITY. MANY AREAS WITHOUT POWER.

&&

TJ
Local storm report, Aug 25, 6:15 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HURRICANE        2 E PORT ARANSAS        27.83N 97.05W
08/25/2017                   NUECES             TX   C-MAN STATION

            SUSTAINED WINDS 65 KNOTS GUST TO 78 KNOTS.

0600 PM     HURRICANE        CORPUS CHRISTI          27.71N 97.29W
08/25/2017                   NUECES             TX   TRAINED SPOTTER

            MICROWAVE DISH BLOWN OFF BUILDING DOWNTOWN. SHINGLE
            DAMAGE AROUND TOWN.

&&

TJ
Local storm report, Aug 25, 7:26 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
726 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HURRICANE        CORPUS CHRISTI          27.71N 97.29W
08/25/2017                   NUECES             TX   PUBLIC

            SEVERAL REPORTS OF ROOFS BEING PEELED BACK AROUND CORPUS
            AND ROCKPORT. TAKEN FROM SOCIAL MEDIA WITH THE HELP OF
            THE NWS SAVI TEAM.

&&

TJ
Local storm report, Aug 25, 7:38 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
738 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HURRICANE        PORT ARANSAS            27.83N 97.08W
08/25/2017                   NUECES             TX   PUBLIC

            SIGNIFICANT DAMAGE TO THE ROOF OF A RESIDENCE IN PORT A.
            ROOF COMPLETELY RMOVED. TAKEN FROM SOCIAL MEDIA WITH THE
            HELP OF THE NWS SAVI TEAM.

&&

TJ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 10:55 PM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio8 hr
Aug 25, 11:46 PM CDTExtreme Wind WarningCRPAransas, Refugio, San Patricio119 min
Aug 26, 2:27 AM CDTFlash Flood WarningCRPBee, Goliad, Refugio, Victoria5 hr
Aug 26, 2:31 AM CDTFlash Flood WarningCRPAransas, Refugio, Victoria5 hr
Aug 26, 10:54 AM CDTFlash Flood WarningCRPVictoria3 hr
Aug 26, 1:07 PM CDTAreal Flood WarningCRPAransas, Refugio6 hr
Aug 26, 2:02 PM CDTAreal Flood WarningCRPGoliad, Refugio, Victoria3 hr

Nearby

Extreme Wind Warnings in Texas, 2017Every extreme wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.